Don't go cold trkey off cymbalta

Discussion in 'Fibromyalgia Main Forum' started by DFL, Dec 16, 2005.

  1. DFL

    DFL New Member

    I have been on 60 mg a day since Jan 05, can tell some difference, I went off it about two months ago because I didnt have the $95 to pick it up, after about a week my depression grew enormously (suicide thoughts) went to family dr. she said you can't do that,uped my depression pill and I went and bought my cymbalta, started doing better, well about a week ago I didnt have the money to get it again, the last 3 days have been hell. Today, I have been a total wreck,I hate my own self, I've hollered at my 4 yr. old that I never holler at. Just want to pull my hair out, It's like leave me ALONE to everyone. I totally feel like I am losing my mind.Know matter what, I will be at the pharmacy TOMORROW. If I ever go off again I WOULD TRY TO WEENE MY SELF OFF NEXT TIME. It has to be that, I havent done nothing else different.Please take my advice,you don't wanta feel the way I am right now.
  2. 1sweetie

    1sweetie New Member

    The only thing the prescribing doctor told me about this medicine is to be sure and take it at exactly the same time each day. It could not vary.Well, I have this memory problem. I would find myself in the worse mental situations that I have ever been in. I was crazy - totally unreasonable. I started crying all the time. My husband& I finally figured it was the medicine. I reduced the mg from 60 to 30 but we had gone away for Thanksgiving and my meds did not get put back in their normal place. I was totally suicidal. He called for emergency help then we remembered that I had forgotten to take the Cymbalta for 2 days. After taking the pill I was rational again. This is very dangerous for people like us that might forget. I would hate to do something so stupid and hurtful to my family because I forgot a pill. I told other doctor's about this and they look at me as if they don't believe me. I am so glad to see this post. I asked a friend that takes her "happy pill"and it does not effect her this was way at all. I'm going to get off of it as soon as possible.
  3. dunnlb

    dunnlb New Member

    You can order generic Cymbalta online from Pharmacy Geoff at a lower price. It is a reliable place to order from.
    You might could get by at 40 mg. I believe the shipping charge is about $6 per order.

    From their homepage, click on "generics"

    GENERIC CYMBALTA (SYMBAL) - 40mg (10 TABLETS) $14.00

    I have ordered from them and could tell no difference from what I get at my regular pharmacy.

    After you get it back in your system, try to take it at least every other day if you can't afford to take it every day. That way, you might could go for two months on one month supply. I know I can do this, but everyone is different.
    [This Message was Edited on 12/16/2005]
  4. jaltair

    jaltair New Member

    I'm on Cymbalta 60 mg and was on Celexa prior to that. I've gained too much weight, and I really think that the antidepressants have caused that.

    My husband told me tonight that I'm too fat and need to lose weight. I'm thinking about going off.

    The caps can't be broken to take 30 mg. I'll have to ask the doctor I guess. It may be better to ease off. Go to 30 mg after taking the 60, then after about 4 weeks go off. I think I may try that.

    Just so tired of looking so bad. Feeling miserable physically is bad enough.

    Thanks for the post on your experience.
  5. TXFMmom

    TXFMmom New Member

    A friend of mine saw her rheumy yesterday. I went to the same one until I switched to go to the FFC in Houston.

    That is another story, but let it suffice to say that I called to get an appointment and to get assistance with my insurance form only to be told THAT THE DOCTOR WASN'T THERE ANY LONGER. I had seen her just three weeks before AND NOT A WORD FROM THEM ABOUT HER LEAVING. THEY TOLD ME SHE GAVE 30 DAYS NOTICE.

    I called the TX Board, and since I am a disabled RN, CRNA, and ARNP, I was furious. This is abandonment.

    They agreed, said that 30 days NOTICE TO EVERY PATIENT SHOULD HAVE BEEN GIVEN. That permits the patients to decide whether to switch away from the practice and have their records sent to another physician, and to GET ANOTHER PHYSICIAN.

    Mind you, I was ON MEDICATION ORDERED BY THEM, WAS HAVING DIFFICULTY WITH IT AND THE CONDITION AND PUFF, SHE'S GONE.

    They told me that they had decided to TELL PATIENTS WHEN THEY CALLED FOR APPOINTMENTS. WHEN ONE NEEDS THE DOCTOR IS NOT THE TIME TO LEARN ONE DOESN'T HAVE ONE.

    I AM MADDER THAN YOU KNOW WHAT.

    BAck to the rheumy. HE IS AS CONSERVATIVE A PERSON AS I HAVE EVER KNOWN, AND HE SAYS THAT HIS PATIENTS ARE DOING VERY, VERY WELL ON CYMBALTA.

    The problem for me is that I am on Effexor and WE KNOW THE PROBLEMS GETTING OFF IT AND I HAVE NO IDEA HOW ONE CAN GET OFF EFFEXOR AND GO TO CYMBALTA WITHOUT GOING INTO ONE HELL OF A WITHDRAWAL.

    I am going back to my old rheumy and get some assistance and I AM GOING TO THINK ABOUT THE FFC AND HOW I AM GOING TO HANDLE IT. THEIR BEHAVIOR IS, I THINK, DOWN RIGHT UNETHICAL.
  6. dunnlb

    dunnlb New Member

    There should not be a problem going off Effexor and on Cymbalta. I just switched from Serzone to Cymbalta without missing a day of medicine. Weaning off one before starting another is unnecessary.

    When I first started Cymbalta, I had some extra anxiety and would take a little Serzone along with Cymbalta for a couple of weeks. After that, I have had no problems.

  7. ksp56

    ksp56 Member

    I tapered off of this med and believe it caused a lot of agitation and depression, doing so. Maybe I did it too quickly?

    Do any of you know how to ween yourself from these drugs?

    I am bipolar also. I am so sick of all of these meds! I know I can't go off of them because I remember life before. It is like I am a walking talking drugstore!

    Anyone with any suggestions?

    Kim
  8. Mikie

    Mikie Moderator

    SSRI's (and likely the new SNRI's) and stimulants increase the state of seizure in one's brain. I am not a big fan of using AD's unless there is a more compelling reason than for the symptoms of FMS. More and more, docs are expressing concern about the unknown effects of using drugs which alter brain chemicals for decades. No one knows at the present time. If there are problems with long-term use of these meds, it will likely be too late to do anything for those who suffer the long-term effects.

    I have the same concerns about using Klonopin, which alters GABA in the brain, even though Cheney says it protects the neurons in the brain from premature death due to the constant seizure state which causes so many of our symptoms. I hope he is right.

    All of these are heavy hitter meds and I fear that the only info many docs get before prescribing them comes from the pharmaceutical reps. I am no longer willing to try new meds and research any med before taking it.

    Good luck with whatever you end up doing.

    Love, Mikie



  9. zielskawoman

    zielskawoman New Member

    I quit taking Cymbata after about four months. I told my doctor that it raised my blood pressure and caused me to gain weight. She didn't believe me-- so my family doctor prescribed Prozac for me, as I had good results in the past, to help me come off the Cymbalta. It was extremely hard. I actually had a crying melt down at the doctor's office. Hang in there.

    zielskawoman
  10. DFL

    DFL New Member

    The night I posted this, I kept crying and felt like going to the hospital,instead I called my friend,she remembered how I was before when I went off to, and knew the shape this time,she asked me how much do they help your pain? and I said well just very little, so she convinced me that any pill that got me in this kind of shape couldnt be good for you, she spend all day with me yesterday,wouldnt let me pick up my pills, I added zanax back in with my tranxene, and decided to let them get out of my system since they werent helping that much,I have done better today,she called the pharmicist and he said it would take 30 days to get them outta my system. I'm gonna hold off and try not to be alone much in the next couple days and see what happens. I will let all you guys know.
  11. DFL

    DFL New Member

    I started off on 30 mg. for a month, didnt help, so he uped me up to 60 mg.